I reset/restored the application preferences and it still doesn't work. Further suggestions?
Does it work if you log in on your computer using a different user account?
It doesn't work logging in under a different user account either. I'm wondering if the program wasn't installed correctly?
Which version of OS?
Which version of ID?
What kind of effect are you trying to use?
What would happen, if you would try to add a 4th page?
Is the problem on every page, or only on a left or right one?
Is the problem on the master also or only on the page?
To answer your questions,
- I have Windows 7
- Version CS6 of InDesign (installed a few days ago)
- I've tried all of the effects, and none work-transparency, drop shadow, inner shadow, gradient feather, etc.
- Any time I increase the page count from 1 or 2 to 3 or above, the effects disappear. If I change the page count back down to 1 or 2 pages, the effects remain unusable. It will still say that the effect is in use (i.e. it will list the opacity as being 40%) but the effect doesn't show. This is also true if I create a doc with 3+ pages from the start.
- The problem is on every page, including the master page
- Also, if I create an object with any effect in a 1 page document and then copy it over to a 3+ page document, the effects disappear.
Also, something that may or may not be related: some of the images that I place into the document are turning out blurry. If I place it directly from a file and then increase the size, the pixels are very low quality. If I open the picture in Illustrator, the picture is of good quality. When I then copy it over to InDesign, the image is of better quality, although still not the best. Could this be related? Or is this normal?
I suspect the install of ID is damaged in some way, or you have some other software interacting with it that is causing the effects problem. Do you have any non-adobe plugins?
The image problem could be your display performance settings, or simply that you are scaling up a low-res image.
You are mentioning, that you are copying images from Illustrator to InDesign.
- Does this mean, that you don't import images via File > Place… but with copy and paste?
- When you say images, does this mean raster pixels or vector paths?
- Are effects, which are disappearing applied on such imported assets?
To answer Peter Spier's question, I don't believe I have any non-adobe plugins. I didn't add any myself, that I'm aware of.
Willi Adelberger, to answer your questions,
- The imaging trouble seems to occur when I import images via File>Place. When that wasn't working, I tried opening the image up in Illustrator, and then copying it directly into InDesign, which worked better. I'm assuming this has something to do with raster pixels vs vector paths?
- I believe I'm talking about raster pixels. When I increase the scale of the image in InDesign, I believe it's messing with the raster pixels, causing a loss of clarity. This might be due to an error on my part-how do you increase the scale of an image in InDesign using vector paths vs raster pixels?
- And yes, the effects disappear on both objects in InDesign and both imported and copied images
Update on the effects: When I printed the document, the images showed up on the printed copy, even though they weren't reflected in the doc on my computer.
Further Update: Some time later, the effects showed up in the program. At the moment, the effects are still visible in the InDesign program, regardless of the page count, so it seems that the issue has resolved itself. I have no idea why they suddenly started showing up.
Images and files should only be imported vie File > Place.
You did not mention, which file type you use to place an image.
I am wondering why rasterized images are from Illustrator not from Photoshop.
I suppose that here is something strange going on, I recommend to do following:
- Import only via place
- Use only PDF/X-4 or AI from Illustrator, use only PDF, PDP or PSD from Photoshop, if no transparency is involved, you can use JPG.
- Never use EPS or PDF/X-1a to place in INDD files.
Good to know. Thanks for the recommendations. I'm still learning the ropes of the three programs, thus the imaging methods that don't make much sense.
Let's hope the issue with the effects remains resolved.
Thanks for the help!